Alert archive / Arizona / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Flagstaff, AZ

April 27, 20105 counties in Arizona

NWS Flagstaff, AZ issued this red flag warning at Apr 27, 2010, 3:14 PM MST for 5 counties in Arizona. It took effect at Apr 28, 2010, 10:00 AM MST. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 27, 2010, 3:14 PM MST (22:14 UTC)
In effect from
Apr 28, 2010, 10:00 AM MST
Expired
Apr 28, 2010, 8:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 1:45 PM MSTNON-TSTM WND GST 45Claypool, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2010-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2010-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1929 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WWUS85 KFGZ 272214
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
314 PM MST TUE APR 27 2010

AZZ105>107-109-110-112>114-118-137-138-140-280615-
/O.UPG.KFGZ.FW.A.0002.100428T1700Z-100429T0300Z/
/O.NEW.KFGZ.FW.W.0002.100428T1700Z-100429T0300Z/
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
314 PM MST TUE APR 27 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR AREAS BELOW 6000
FEET ELEVATION...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A STRONG PACIFIC STORM SYSTEM AND COLD FRONT WILL APPROACH
ARIZONA ON WEDNESDAY. AHEAD OF THE COLD FRONT...EXPECT WINDS TO
INCREASE SUBSTANTIALLY...BECOMING SOUTHWEST 35 TO 45 MPH WITH
GUSTS OF 55 TO 70 MPH ALONG AND NORTH OF THE MOGOLLON RIM...AND 25
TO 35 MPH WITH GUSTS OF 40 TO 50 MPH SOUTH OF THE MOGOLLON RIM BY
WEDNESDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW
15 PERCENT FOR AREAS BELOW 6000 FEET ELEVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$

AZZ104-108-280615-
/O.NEW.KFGZ.FW.W.0002.100428T1700Z-100429T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
314 PM MST TUE APR 27 2010

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR AREAS BELOW 6000
FEET ELEVATION...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY. 

A STRONG PACIFIC STORM SYSTEM AND COLD FRONT WILL APPROACH
ARIZONA ON WEDNESDAY. AHEAD OF THE COLD FRONT...EXPECT WINDS TO
INCREASE SUBSTANTIALLY...BECOMING SOUTHWEST 30 TO 40 MPH WITH
GUSTS OF 50 TO 60 MPH. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW
15 PERCENT FOR AREAS BELOW 6000 FEET ELEVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
5 follow-up statements
824 
WWUS85 KFGZ 280454
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
954 PM MST TUE APR 27 2010

AZZ104>110-112>114-118-137-138-140-281400-
/O.CON.KFGZ.FW.W.0002.100428T1700Z-100429T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
954 PM MST TUE APR 27 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
WEDNESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
AREAS BELOW 6000 FEET ELEVATION...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
WEDNESDAY. 

A STRONG PACIFIC STORM SYSTEM AND COLD FRONT WILL APPROACH
ARIZONA ON WEDNESDAY. AHEAD OF THE COLD FRONT...EXPECT WINDS TO
INCREASE SUBSTANTIALLY...BECOMING SOUTHWEST 35 TO 45 MPH WITH
GUSTS OF 55 TO 70 MPH ALONG AND NORTH OF THE MOGOLLON RIM...AND
25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH SOUTH OF THE MOGOLLON RIM
BY WEDNESDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL FALL
BELOW 15 PERCENT FOR AREAS BELOW 6000 FEET ELEVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
328 
WWUS85 KFGZ 281128
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
428 AM MST WED APR 28 2010

AZZ104>110-112>114-118-137-138-140-281930-
/O.CON.KFGZ.FW.W.0002.100428T1700Z-100429T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
428 AM MST WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING. 

A STRONG PACIFIC STORM SYSTEM WILL APPROACH ARIZONA TODAY. AHEAD
OF THE STORM...EXPECT WINDS TO INCREASE SUBSTANTIALLY. SOUTHWEST
WINDS WILL INCREASE TO 35 TO 45 MPH...WITH GUSTS OF 55 TO 70 MPH
ALONG AND NORTH OF THE MOGOLLON RIM...AND 25 TO 35 MPH WITH GUSTS
OF 40 TO 50 MPH SOUTH OF THE MOGOLLON RIM BY LATE THIS MORNING.
MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT FOR AREAS
BELOW 6000 FEET IN ELEVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
552 
WWUS85 KFGZ 281528
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
828 AM MST WED APR 28 2010

AZZ104>110-112>114-118-137-138-140-282330-
/O.CON.KFGZ.FW.W.0002.100428T1700Z-100429T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
828 AM MST WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
ELEVATIONS BELOW 6000 FEET...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

A STRONG PACIFIC STORM SYSTEM WILL APPROACH ARIZONA TODAY. AHEAD
OF THE STORM...WINDS WILL INCREASE SUBSTANTIALLY. SOUTHWEST WINDS
WILL INCREASE TO 35 TO 45 MPH...WITH GUSTS OF 55 TO 70 MPH ALONG
AND NORTH OF THE MOGOLLON RIM...AND 25 TO 35 MPH WITH GUSTS OF 40
TO 50 MPH SOUTH OF THE MOGOLLON RIM BY LATE THIS MORNING. MINIMUM
RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT FOR AREAS BELOW
6000 FEET IN ELEVATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
818 
WWUS85 KFGZ 282245
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
345 PM MST WED APR 28 2010

AZZ108-118-137-138-282345-
/O.CAN.KFGZ.FW.W.0002.000000T0000Z-100429T0300Z/
YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)-
NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)-
YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)-
OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)-
345 PM MST WED APR 28 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED
FLAG WARNING FOR AREAS SOUTH OF THE MOGOLLON RIM INCLUDING YAVAPAI
AND GILA COUNTIES. RELATIVE HUMIDITIES WERE HIGHER THAN EXPECTED
TODAY AND ARE EXPECTED TO REMAIN ABOVE 15 PERCENT THIS AFTERNOON
AND EVENING. HOWEVER...STRONG WINDS WILL CONTINUE THIS EVENING. A
RED FLAG WARNING CONTINUES FOR LOWER ELEVATIONS OF NORTHEASTERN
ARIZONA.

$$

AZZ104>107-109-110-112>114-140-290300-
/O.CON.KFGZ.FW.W.0002.000000T0000Z-100429T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
345 PM MST WED APR 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR AREAS
BELOW 6000 FEET ELEVATION...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO AFFECT ARIZONA
TODAY. SOUTHWEST WINDS OF 30 TO 45 MPH...WITH GUSTS OF 50 TO 70
MPH WILL CONTINUE THIS AFTERNOON AND EVENING. MINIMUM RELATIVE
HUMIDITIES WILL REMAIN AROUND 12 TO  16 PERCENT FOR AREAS BELOW
6000 FEET IN ELEVATION BEFORE INCREASING LATE IN THE EVENING AND
OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING.

&&

$$
817 
WWUS85 KFGZ 290302
RFWFGZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
802 PM MST WED APR 28 2010

AZZ104>107-109-110-112>114-140-290415-
/O.EXP.KFGZ.FW.W.0002.000000T0000Z-100429T0300Z/
KAIBAB PLATEAU (FIRE WEATHER ZONE 104)-
MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)-
GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)-
COCONINO PLATEAU (FIRE WEATHER ZONE 107)-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE
109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER
ZONE 112)-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE
113)-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE
114)-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE
140)-
802 PM MST WED APR 28 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

RELATIVE HUMIDITIES ARE STARTING TO INCREASE THIS EVENING ACROSS
NORTHERN ARIZONA. AS SUCH...THE RED FLAG WARNING IS BEING ALLOWED
TO EXPIRE AT 8 PM. HOWEVER...STRONG WINDS WILL CONTINUE FOR MANY
LOCATIONS FOR THE REMAINDER OF THIS EVENING AND OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 27, 9:25 AM MST, 5 hours 49 minutes earlier.

Area forecast discussion, Apr 27, 9:25 AM MST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
925 AM MST TUE APR 27 2010

.SYNOPSIS...HIGH PRESSURE WILL BRING ANOTHER WARM DAY TODAY WITH
INCREASING HIGH CLOUDS AND WINDS AS A PACIFIC STORM APPROACHES THE
WEST COAST. BY WEDNESDAY...VERY STRONG WINDS WILL SPREAD ACROSS THE
AREA AS THE PACIFIC STORM HEADS INLAND. FOR THE REMAINDER OF THE
WEEK...GUSTY WINDS...COOL TEMPERATURES WITH SCATTERED SHOWERS WILL
PREVAIL AS LOW PRESSURE AFFECTS THE WESTERN STATES.

&&
.DISCUSSION...A BAND OF HIGH CLOUDS IS SPREADING ACROSS NORTHWESTERN
ARIZONA THIS MORNING. THESE CLOUDS WILL CONTINUE TO MOVE EAST AND
DISSIPATE SOME AS THEY ENCOUNTER THE DEPARTING HIGH PRESSURE. CURRENT
FORECAST CALLS FOR PARTLY CLOUDY SKIES BY THIS AFTERNOON. THE GRIDS
ARE IN GOOD SHAPE...BUT WILL UPDATE THE TEXT LATE THIS MORNING.
HEADLINES LOOK GOOD FOR NOW. WILL LIKELY UPGRADE HIGH WIND WATCH AND
FIER WEATHER WATCH TO WARNINGS WITH AFTERNOON PACKAGE.

&&
.PREV DISCUSSION /330 AM MST/...HIGH PRESSURE ALOFT ACROSS ARIZONA
WILL BEGIN TO MOVE EASTWARD TODAY AS A STRONG LOW PRESSURE SYSTEM
MOVES TOWARD THE WEST COAST. THE WARM AND DRY CONDITIONS CONDITIONS
WILL CONTINUE WITH INCREASING SOUTHWEST WINDS. GUSTY SOUTHWEST WINDS
OF 15 TO 25 MPH WILL DEVELOP BY AFTERNOON.

FOR WEDNESDAY...THE STRONG PACIFIC STORM AND ASSOCIATED COLD FRONT
WILL APPROACH ARIZONA DURING THE DAY...THEN CROSS THE STATE
OVERNIGHT. VERY STRONG WINDS ARE BECOMING MORE CERTAIN FOR
WEDNESDAY. AT THIS TIME...SOUTHWEST WIND GUSTS IN EXCESS OF 55 MPH
ALONG AND NORTH OF THE MOGOLLON RIM APPEAR LIKELY ON WEDNESDAY...
WITH 40-50 MPH SOUTH OF THE MOGOLLON RIM. A HIGH WIND WATCH
CONTINUES FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM INCLUDING
THE WHITE MOUNTAINS...AND A WIND ADVISORY HAS BEEN ISSUED FOR
YAVAPAI AND GILA COUNTIES. AREAS OF BLOWING DUST ARE ALSO LIKELY
ACROSS THE LITTLE COLORADO RIVER VALLEY...INCLUDING THE INTERSTATE
40 CORRIDOR WHERE TRAVEL MAY BECOME DIFFICULT WEDNESDAY DUE TO POOR
VISIBILITY.

FOR THURSDAY AND HEADING INTO THE WEEKEND...NORTHERN ARIZONA WILL
LOCATED ALONG THE SOUTHERN END OF A COLD TROUGH FOR THIS TIME OF
YEAR. BELOW NORMAL TEMPERATURES AND OCCASIONALLY GUSTY WINDS WILL
CONTINUE...ACCOMPANIED BY A CHANCE FOR RAIN SHOWERS AND HIGHER
ELEVATION SNOW SHOWERS. PRECIPITATION AMOUNTS APPEAR TO BE ON THE
LIGHT SIDE WITH TOTAL AMOUNTS RANGING FROM A FEW HUNDREDTHS OVER THE
LOWER DESERTS TO A FEW TENTHS OVER THE HIGHER TERRAIN. THERE ARE
INDICATIONS IN THE LATEST MODEL DATA THAT THIS TROUGH WILL BEGIN TO
SHIFT EASTWARD BY SUNDAY AND MONDAY WITH WARMING TEMPERATURES AND
DRIER CONDITIONS.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS ARE FORECAST FOR
THE NEXT 24 HOURS. EXPECT SOUTHWEST WINDS TO INCREASE THROUGH THE
DAY...REACHING 15 TO 25 KTS WITH GUSTS TO 30 KTS BY 21Z-23Z. WINDS
WILL DIMINISH TO 10 TO 20 KTS OVERNIGHT TONIGHT. AFTER 14Z
WEDNESDAY...SOUTHWEST WINDS WILL INCREASE AGAIN BECOMING 25-35KTS
WITH GUSTS OF 40-55 KTS BY 18Z. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FIRE WEATHER...HIGH PRESSURE WILL BRING ANOTHER WARM...DRY...AND
MAINLY SUNNY DAY TO THE DISTRICT TODAY. SOUTHWEST WINDS WILL DEVELOP
BY THIS AFTERNOON WITH BREEZY CONDITIONS AT TIMES. A VERY STRONG AND
COLD LATE SEASON STORM WILL ENTER THE GREAT BASIN ON WEDNESDAY. THIS
WILL BRING VERY WINDY CONDITIONS TO MUCH OF THE AREA...ALONG WITH
CONTINUED LOW RELATIVE HUMIDITY. THE MIN RH WILL DROP BELOW 15
PERCENT AT THE LOWER ELEVATIONS...AND A FIRE WEATHER WATCH HAS BEEN
ISSUED FOR WEDNESDAY BELOW 6000 FEET.

THURSDAY THROUGH SATURDAY...UNSEASONABLY COLD LOW PRESSURE WILL
REMAIN ACROSS THE DISTRICT DURING THIS PERIOD. OCCASIONALLY WINDY
CONDITIONS WILL CONTINUE THURSDAY...WITH SLIGHTLY LESS WIND FRIDAY
AND SATURDAY. TEMPERATURES WILL BE COLD DURING THIS PERIOD...KEEPING
MINIMUM RELATIVE HUMIDITIES ABOVE 15 PERCENT. THERE WILL ALSO BE A
CHANCE OF RAIN AND SNOW SHOWERS EACH DAY...CRITICAL FIRE WEATHER
CONDITIONS ARE NOT EXPECTED.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WATCH FOR AZZ004>007-009>017-039-040 WEDNESDAY.

WIND ADVISORY FOR AZZ008-018-037-038 WEDNESDAY.

FIRE WEATHER WATCH FOR AZZ105>107-109-110-112>114-118-137-138-140
FOR WEDNESDAY.

&&

PUBLIC.........................JJ
AVIATION/FIRE WEATHER..........PETERSON

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Apr 27, 3:49 AM MST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
349 AM MST TUE APR 27 2010

AZZ004>018-037>040-280700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
349 AM MST TUE APR 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

VERY WINDY CONDITIONS ARE LIKELY WEDNESDAY AS THE NEXT STORM
SYSTEM MOVES INTO THE REGION. WINDS MAY GUST TO 55 TO 70 MPH ALONG
AND NORTH OF THE MOGOLLON RIM WHERE A HIGH WIND WATCH REMAINS IN EFFECT.
A WIND ADVISORY IS IN EFFECT FOR YAVAPAI AND GILA COUNTIES WITH
GUSTS IN THE 40 TO 50 MPH RANGE. ANOTHER ROUND OF BLOWING DUST
WILL ALSO BE POSSIBLE OVER EAST CENTRAL ARIZONA...INCLUDING THE
INTERSTATE 40 CORRIDOR.

THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES MAY RESULT
IN CRITICAL FIRE WEATHER CONDITIONS AND A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR PORTIONS OF NORTHERN ARIZONA FOR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:45 AM MSTWind AdvisoryFGZApache, Coconino, Gila, Navajo, Yavapai63 hr
Apr 27, 3:05 PM MSTHigh Wind WarningFGZApache, Coconino, Navajo31 hr

Nearby

Red Flag Warnings in Arizona, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.